SHEBOYGAN, Wis. (WFRV) – The Sheboygan Police Department is bringing awareness to drug overdoses after a surge in the community.
In the past 24 hours, the department says they have responded to three suspected overdose cases, one of which led to the death of a 30-year-old Sheboygan woman.
During the course of these investigations, officers say they are encountering various illegal drugs with fentanyl or suspected fentanyl mixed in. When purchasing drugs on the street, they say there is a chance of getting something even more dangerous since there is no way of knowing the strength or contents.
Fentanyl is a highly potent opioid responsible for many overdose deaths around the world. With the discovery of fentanyl mixed with various other drugs including meth, cocaine, and heroin, officers say the risk of overdose can extend to those who use other illegal drugs.
If you or someone you know suffer from substance use disorder, law enforcement encourages treatment. They recommend everyone should learn the signs of an overdose and how to respond if they suspect an overdose, including how to give Naloxone (Narcan) to counteract an opioid overdose.
Information about treatment and other resources are available from the US Substance Abuse and Mental Health Services Administration or locally from Healthy Sheboygan County 2020’s subcommittee on mental health and substance abuse.
Please seek immediate medical treatment if you or someone you know is suffering from or showing signs of a drug overdose by calling 911.